How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

WHAT DOES IT MEAN WHEN YOUR STOOL SMELLS METALLIC AND IT HAS

Resolved Question:

WHAT DOES IT MEAN WHEN YOUR STOOL SMELLS METALLIC AND IT HAS BEEN HAPPENING FOR A MONTH
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 5 years ago.
Do you take any medicines or supplements like vitamin supplements?

Do you have any bowel movement irregularities or is it just the smell?
Customer: replied 5 years ago.

I only take my birth control, tylenol and motrin prn,

No its only the smell that concerns me

Expert:  Dr. P. Jyoti replied 5 years ago.
You are right to be concerned as this is not normal.

The most likely cause is medicines or supplements - vitamin B supplements, some drugs like metronidazole can cause this.

But the medicines you are using should not cause this.

Two other causes need to be ruled out - blood in stool and giardiasis.

Occult blood or microscopic blood in stools is not detected visually - stool examination can confirm this. Giardiasis, an infestation of the intestines, can also cause this.

Of course neither seems likely in your case since you do not have any other problems.

Consult your doctor and ask for a Routine stool examination. This can confirm whether these or any other conditions are present. Ask about occult blood and giardiasis. If the report is normal, then do not worry about this.

Take care - see your doctor for this and ask for a stool examination.

I hope my answer has helped you. Please click on the green 'accept' button below for accepting this answer if you have been helped (or click on a 'smiley' feedback if there is no accept button). Feedback/Bonus will be appreciated. Do not hesitate to ask further questions if you need more info.
With regards,
Dr. P.Jyoti, MD.
Customer: replied 5 years ago.
I don't have any blood in my stool, I don't take any supplements. I do eat fiber cereal daily and take low-ogestrel birth control pills. I just thought of something. I recently moved out of state and my birth control is made by a different manufacturer. Don't know if that makes a difference or not
Expert:  Dr. P. Jyoti replied 5 years ago.
that is possible.

Medicines by different manufacturers contain the same main ingredient but other things like fixing agents, coatings, colors, etc vary widely.

So it is possible some new ingredient in your pill is causing this.

Try going back to the previous pill and see if this helps.

Take care.

I hope my answer has helped you. Please click on the green 'accept' button below for accepting this answer if you have been helped (or click on a 'smiley' feedback if there is no accept button). Feedback/Bonus will be appreciated. Do not hesitate to ask further questions if you need more info.
With regards,
Dr. P.Jyoti, MD.
Dr. P. Jyoti and 5 other Medical Specialists are ready to help you